A woman recently died because of a blood clot that developed in her brain, and there are worries that the event is linked to the AstraZeneca vaccine for COVID that she got. Sounds familiar, by any chance? The person was a 52-year old woman from New South Wales, Australia.
The terrible news comes from The Guardian, and Australia’s drug regulator says that the event is ‘likely’ the second death reported by the country that was caused by a rare blood clotting syndrome linked to the COVID vaccine.
TTS is specific to those vaccinated with AstraZeneca’s jab
The woman’s death was more precisely caused by a rare condition known as thrombosis with thrombocytopenia syndrome (TTS). The condition is specific to those people who had been vaccinated with AstraZeneca’s jab.
However, most cases of TTS were successfully treated, and Dr Indu Singh, who is an associate professor of haematology from Griffith University, declared:
The treatment for it is very well established and it is not something that always kills the patient,
We know what to look for, and as long as we know about it, we are aware of it, it’s treatable, and the treatment is advanced.
Prof Paul Kelly, who is the chief medical officer from Australia, said:
I will point out it is only the second death, with now over 3.6m doses of this vaccine being given across Australia,
This remains an extremely rare event to get these serious clots, but when they happen, as we have seen in this case, it can have tragic circumstances. My heart goes out to the family and all the friends and colleagues of this particular person.
The Therapeutic Goods Administration still claims that the COVID vaccine benefits are outweighing the risks.